Our directory is intended as a resource for people with peanut and nut allergies. It contains foods, helpful products, and much more.
- What is a Peanut Allergy
- Foods to Avoid
- The Allergic Reaction
- Recognizing and Treating Anaphylaxis
- Epinephrine Auto-Injectors
- Medical ID Bracelets
- Support Groups
Peanut Free and Nut Free
Other Food Allergies
Do reactions get worse with more exposure to an allergin?
My heart does not really want the answer to this question because I'm afraid of what it might be. My head needs the answer though.
My daughter's allergist told my husband and I that it was a myth that peanut reactions get worse with each exposure. Lauren has had 3 exposures. The first 2 caused a few hives and swollen shut eyes. The last one caused stomach cramps, vomiting and a secondary reaction 12 hours later which cause severe vomiting and caused her eyes, nose and mouth to swell quite a bit. Obviously, the 3rd reaction (both parts) was worse than the first two.
I would like to know, based on your personal experience, do reactions typically get worse?
Does it take less for the reaction to set in with each exposure to the allergin?